Ohio, 2006Damaging Wind in Ohio, July 19, 2006
July 19, 2006 · NWS ILN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 19, 6:35 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 19, 6:35 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
735 PM EDT WED JUL 19 2006
.AVIATION /00Z-24Z/...
AREA IN HAZY AIRMASS ON EAST SIDE OF UPPER HIGH. EARLY CONVECTION
NEAR CVG AND LUK WILL DIE DOWN WITHIN A COUPLE OF HOURS. EXPECT
VISIBILITIES AS LOW AS IFR LATE TONIGHT IN HAZE AND MIST.
CONVECTION IS FORECAST TO DEVELOP THURSDAY IN ADVANCE OF A SHORT
WAVE. WENT WITH SCATTERED CUMULONIMBUS AT ALL SITES BEGINNING 14Z.
ADDED VCTS AT DAY CMH AND LCK STARTING AT 20Z WHERE ACTIVITY SHOULD
BE MORE WIDESPREAD DUE TO GREATER SURFACE CONVERGENCE.
&&
.SHORT TERM /TODAY THROUGH THURSDAY NIGHT/...
SURFACE ANALYSIS SHOWS HIGH PRESSURE CENTERED OVER PA/NW WITH
EASTERLY FLOW OVER FA. ANALYSIS ALSO SHOWS OUTFLOW BOUNDARY OVER
NRN ILLINOIS AND WRN IOWA WITH A MESO HIGH TO THE NORTH. SATELLITE
IMAGERY SHOWS FAIR WEATHER CU ACROSS SRN HALF OF FA.
MODELS ARE IN PRETTY GOOD AGREEMENT WITH TRANSITIONING REGION FROM
INFLUENCE OF UPPER RIDGE INTO MORE OF A NWLY FLOW AS WE TRANSITION
INTO AN EAST COAST RIDGE TROF. HOWEVER, THE FORECAST IS TOUGH AS
FORECAST LATER TONIGHT INTO THURSDAY NIGHT IS GOING TO LARGELY
MESOSCALE DRIVEN. CURRENT MCS OVER NW ILLINOIS WILL CONTINUE TO
MARCH SOUTH AND WEST. HOWEVER, MEAN FLOW AND INSTABILITY
PARAMETERS SUGGEST IS WILL DIE BEFORE IT REACHES NW OHIO.
OVERALL SYNOPTIC PATTERN SUGGESTS AN ACTIVE DAY THURSDAY INTO
THURSDAY NIGHT. HOWEVER, SOME OF THE DERIVED FIELDS ARE LESS THAN
FAVORABLE FOR A GOOD SEVERE WEATHER DAY. NAM IS FOCUSING BEST
INSTABILITY OVER IL/IN...EVEN WITH SURFACE TEMPS PROGGED IN THE
LOWER/MIDDLE 90S. GFS WHICH HAS CONVECTIVE FEEDBACK ISSUES IS
TRYING TO KEEP US TOO COOL AS IT KEEPS US RELATIVELY CLOUDY. AT
THIS POINT GOING TO RELY ON GFS FOR TIMING MINUS THE CONVECTIVE
FEEDBACK...AND PLAN ON MAINLY AN AFT/EVE EVENT. ATMOSPHERE SHOULD
AT LEAST SUPPORT MODERATE INSTABILITY WITH MEAN LEVEL FLOW OF 30
KTS AND PLENTY OF DRY AIR ALOFT SUGGESTING DOWNBURST WINDS WILL BE
THE MOST LIKELY SEVERE WEATHER TYPE. THREAT OF CONVECTION WILL
CONTINUE OVERNIGHT. WILL KEEP CHANCE POPS AS MESOSCALE EVOLUTION
IS STILL IN QUESTION.
AS FAR AS HEAT IS CONCERNED. CURRENT GRIDS AND FORECAST SUGGEST
101 TO 102 ACROSS THE SOUTHWEST FOR THURSDAY BEFORE CONVECTION
ROLES IN TOWARD EVENING. WITH THUNDERSTORMS BEING DRIVEN BY
MESOSCALE PROCESSES CONFIDENCE IN TIMING OF CLOUD COVER AND
PRECIP IS NOT HIGH THUS WILL DEFER HEAT ADVISORY TO NIGHT SHIFT
AND ADD IT TO HWO.
MAV TEMPS LOOK GOOD FOR LOWS. BUMPED UP HIGHS SEVERAL DEGREES AS
GFS IS PREDICTING TOO MANY CLOUDS.
TIPTON
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
COLD FRONT FORECAST TO PUSH SOUTH OF FA THROUGH THE DAY ON FRIDAY.
AS IT DOES..WILL LIKELY SEE SOME LINGERING SHOWER AND THUNDERSTORM
ACTIVITY ACROSS THE SOUTH. THE 19/00Z ECMWF APPEARS TO BE PUSHING
THE FRONT FURTHER TO OUR SOUTH THROUGH THE WEEKEND AND DRYING US
OUT. HOWEVER...THE 19/12Z GFS IS STILL TRYING TO SLOW THINGS UP AND
BRING A WAVE ALONG THE FRONT FRIDAY NIGHT INTO SATURDAY. WILL BACK
OFF ON POPS A BIT THROUGH THIS TIME FRAME BUT FOR CONSISTENCY
PURPOSES...WILL STILL MAINTAIN A CHANCE OF THUNDERSTORMS ACROSS THE
SOUTH THROUGH SATURDAY NIGHT. HIGH PRESSURE SHOULD THEN BUILD INTO
THE REGION THROUGH THE EARLY PART OF NEXT WEEK SO WILL KEEP IT
RELATIVELY DRY THROUGH THE REST OF THE EXTENDED. WITH COOLER AIRMASS
FILTERING IN BEHIND FRONT...SHOULD SEE A RETURN TO MORE SEASONABLE
TEMPERATURES THROUGH THE LONG TERM PERIOD.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 19, 3:02 PM EST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
402 PM EDT WED JUL 19 2006
INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074-
202015-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
ROSS-HOCKING-
402 PM EDT WED JUL 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL
OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON
AND EVENING AHEAD OF AN APPROACHING COLD FRONT. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON AND EVENING.
INZ066-073>075-080-KYZ089>100-OHZ070>072-077>082-088-202015-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-
BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
402 PM EDT WED JUL 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL
OHIO AND SOUTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HEAT INDICES WILL APPROACH 100 ON THURSDAY AS TEMPERATURES ONCE AGAIN
CLIMBING INTO THE LOWER 90S WITH THE ATMOSPHERE BEING A LITTLE
MORE HUMID.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY
AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON AND
EVENING.
TIPTON
Thunderstorm Wind, Hamilton
- When
- July 19, 8:10 PM EST to 8:14 PM EST
- Where
- Hamilton County, Cincinnati
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.117, -84.550
Trees and powerlines were downed just north of downtown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Missouri, July 19, 200630 injured · $259,000 · 70 kt wind · 1 event
- Heat in Missouri, July 19 to 21, 20061 death · 11 events
- Lightning Strikes in Colorado, July 19, 20061 death · 1 injured · 2 events
- Damaging Winds in Wisconsin, July 19 to 20, 20061 death · $3,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Virginia, July 19, 2006$435,000 · 1 in hail · 41 events
- Damaging Wind and Lightning Strike in Louisiana, July 19, 20061 injured · $720,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Iowa, July 19, 2006$131,000 · 61 kt wind · 21 events
- Hail and Damaging Winds in Illinois, July 19, 2006$59,000 · 57 kt wind · 21 events
- Damaging Wind and Lightning Strike in Mississippi, July 19, 2006$130,000 · 50 kt wind · 2 events
- Heat in Kentucky, July 19 to 21, 20064 injured · 22 events
- Hail and Damaging Winds in Iowa, July 19 to 20, 2006$81,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Mississippi, July 19, 2006$100,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524851.